MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MOXY; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION MOXY; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-2400
Medical Device Problem Codes Nonstandard Device (1420); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure the fiber sopped working.The procedure was completed with another of the same device with no patient complications.The fiber returned and it was analyzed identifying the glass tip was detached from the distal end of the fiber.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this fiber was thoroughly analyzed.The visual and microscopic analysis identified the fiber glass tip and metal cap were detached from the distal end of the fiber and not returned.Also, the red indicator was partially worn off the fiber.The fiber was functionally tested using a helium neon (hene) laser fixture, and no signs of breakage along the fiber length were detected.Functional testing demonstrated that the firing output rate was below the threshold for potential patient harm.It is probable that the debris adhesion identified on the surface of the metal cap contributed to elevated temperatures near the laser beam output window.Continuously elevated temperature can lead to fiber damages.The instructions for use (ifu) instructs the user to do not bury the tip in tissue.Do not retract or probe tissue with the device and do not bend at sharp angles.The device history record review confirmed that the device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.A risk review was completed and confirmed that the event of fiber stopped working was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on analysis result, the interaction between the user and device caused or contributed to the observed fiber damage and the reported allegation was confirmed.Based on a thorough review of the reported information and investigation results, an investigation conclusion code of unintended use error caused or contributed to the event was assigned to this investigation.

Brand Name
MOXY
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25622775
Report Number2124215-2026-33853
Device Sequence Number21381007
Product Code GEX
UDI-Device Identifier00878953005515
UDI-Public(01)00878953005515(17)270227(10)35949605
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K120870
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010-2400
Device Catalogue Number0010-2400
Device Lot Number0035949605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Initial Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown